Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 271, NWS Fort Worth, TX

July 15, 2005Collin County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 15, 2005, 4:26 PM CDT for Collin County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2005, 4:26 PM CDT (21:26 UTC)
Expired
Jul 15, 2005, 5:30 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
439 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:05 PM CDT, 21 minutes earlier.

Area forecast discussion, Jul 15, 4:05 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
405 PM CDT FRI JUL 15 2005

.UPDATE...
QUICK CORRECTION TO PRODUCTS COMING OUT...UH OH IN THE COMPUTER
CAUSED MISSING SIX HOUR POP PERIOD.   84

&&

.SHORT TERM...
MAIN CHALLENGE NEXT 36 HRS WILL BE RAIN CHANCES ASSOCIATED WITH
NAGGING DISTURBANCE OVERHEAD...WHICH IS CAUGHT BETWEEN TWO UPPER
HIGH CENTERS (4-CORNERS AND BERMUDA RIDGE). PER GPS-MET GROUND SITES
AND AREA 12Z SOUNDINGS...AXIS OF 1.70-2.00 PWATS CENTERED ALONG/SE
OF THIS DISTURBANCE AND RIGHT OVER N TX...WITH A MID LVL DRYSLOT
OVER AREAS SE ZONES FROM TERRELL...TO CORSICANA...TO TEMPLE.

EXPECT LOCALIZED VERY HEAVY RAIN WITH JUST ABOUT ANY STORM THAT CAN
DEVELOP A SUSTAINED UPDRAFT OVERNIGHT. AFOREMENTIONED DRYSLOT OVER
SE ZONES COULD RESULT IN WET... DAMAGING MICROBURSTS THIS EVENING.
ALONG THE RED RIVER...SOME DEFORMATION LIFT OCCURRING ON NW SIDE OF
THIS DISTURBANCE...WITH SFC-BASED CAPES AT/ABOVE 2000 J/KG. ISOLATED
SEVERE STORMS WITH LOW-END SEVERE HAIL AND A DOWNBURST CANT BE
RULED OUT THESE AREAS AS WELL. WE HAVE PLACED HIGHEST POPS ALONG/SE
OF THE DISTURBANCE AS IT DRIFTS SWD OVERNIGHT. THIS SYSTEM IS
SHOWING SOME HYBRID-WARM CORE CHARACTERISTICS (SIMILAR TO AN INLAND
TROPICAL DEPRESSION...WHERE NOCTURNAL CONVECTION CENTERS TOWARD
CENTER OF SYSTEM).

OTHERWISE...BERMUDA HIGH WILL EXPAND NWWD TOWARD N TX BY SUNDAY WITH
CURRENT DISTURBANCE RETROGRADING SLIGHTLY WWD AND WEAKENING. HELD
ONTO TO SLIGHT CHANCES SUN/MON...ESPECIALLY SE ZONES. AS FOR
TEMPS...STAYED CLOSE TO CONSENSUS MOS VALUES.

&&

.LONG TERM...
NEXT WEEK LOOKS UNCERTAIN AT THIS TIME...PARTICULARLY WITH
CLOUDS/TEMPS/RAIN CHANCES. ITS ANYONES GUESS WHAT PATH HURRICANE
EMILY TAKES. RIGHT NOW...TPC HAS HER GOING RIGHT INTO THE MOUTH OF
THE RIO GRANDE OR LOWER TX COAST NEAR BROWNSVILLE. OUTSIDE OF SOME
MINOR TWEAKS...HELD TO CLOSE TO CURRENT FCST WITH LOW POPS MID WEEK
FAR SRN ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  93  76  96 /  50  30  20  20
WACO, TX              74  91  75  95 /  60  50  20  30
PARIS, TX             73  90  74  92 /  40  40  20  20
DENTON, TX            74  93  75  96 /  30  20  20  20
MCKINNEY, TX          74  92  75  95 /  40  30  20  20
DALLAS, TX            76  92  77  95 /  50  30  20  20
TERRELL, TX           74  90  75  94 /  50  50  30  20
CORSICANA, TX         74  90  75  94 /  60  50  30  30
TEMPLE, TX            73  91  74  95 /  60  50  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/05
Hazardous weather outlook, Jul 15, 3:00 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT FRI JUL 15 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
300 PM CDT FRI JUL 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH
TONIGHT.  THE MAIN HAZARD WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL.  THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF LOW LYING AND FLOOD PRONE AREAS.  IN ADDITION...A COUPLE
STORMS THROUGH 9 PM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
HAIL UP TO THE SIZE OF DIMES.

.DAYS TWO THROUGH SEVEN...
THE CHANCE OF THUNDERSTORMS CONTINUES ACROSS ALL OF NORTH TEXAS
SATURDAY AND SUNDAY.  THE MOST INTENSE THUNDERSTORMS COULD PRODUCE
STRONG DOWNBURST WINDS AND HEAVY RAINFALL...ESPECIALLY IN THE
SOUTHEASTERN PORTIONS OF NORTH TEXAS.  THUNDERSTORM CHANCES WILL END
FROM NORTHWEST TO SOUTHEAST MONDAY.  THE THREAT OF THUNDERSTORMS
WILL RETURN WEDNESDAY AND THURSDAY FOR LOCATIONS SOUTH OF AN ATHENS
TO COMANCHE LINE.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT...MAINLY FOR
THE THREATS HEAVY RAINFALL AND ISOLATED DOWNBURSTS.

92

In the hours before

Special weather statement, Jul 15, 3:09 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT FRI JUL 15 2005

TXZ091-092-152045-

COOKE-MONTAGUE-
309 PM CDT FRI JUL 15 2005

...SIGNIFICANT WEATHER UPDATE...

AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LEON...OR 12 MILES EAST OF
NOCONA...MOVING SOUTH AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ERA...FORESTBURG...MUENSTER
AND ST. JO.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM...ALONG WITH FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL.

65/DD
Special weather statement, Jul 15, 3:16 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT FRI JUL 15 2005

TXZ102-118-152045-

TARRANT-WISE-
316 PM CDT FRI JUL 15 2005

...SIGNIFICANT WEATHER UPDATE...

AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER AURORA...OR 5 MILES NORTHEAST OF BRIAR...
MOVING SOUTHWEST AT 5 MPH.  ANOTHER STORM WAS RAPIDLY DEVELOPING
NEAR DFW AIRPORT.

CITIES IN THE PATH OF THIS STORM INCLUDE AZLE...BEDFORD...EULESS...
GRAPEVINE...HURST...SAGINAW...SOUTHLAKE AND WATAUGA.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM...ALONG WITH FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING
STRIKES AND LOCALLY HEAVY RAINFALL.

65/DD
Special weather statement, Jul 15, 3:22 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT FRI JUL 15 2005

TXZ094-105-152045-

FANNIN-HUNT-
322 PM CDT FRI JUL 15 2005

...SIGNIFICANT WEATHER UPDATE...

AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF DODD CITY...OR 8 MILES NORTHEAST
OF BONHAM...MOVING SOUTHWEST AT 5 MPH.  ANOTHER STRONG STORM WAS
LOCATED 5 MILES EAST OF GREENVILLE...AND MOVING SOUTHWEST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BONHAM...CADDO
MILLS...CELESTE...DODD CITY...ECTOR...GREENVILLE...HONEY GROVE...
LEONARD...WOLFE CITY AND BONHAM STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL.

65/DD
Special weather statement, Jul 15, 4:13 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CDT FRI JUL 15 2005

TXZ104-152145-

COLLIN-
413 PM CDT FRI JUL 15 2005

...SIGNIFICANT WEATHER UPDATE...

AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LEONARD...OR 19 MILES
NORTHEAST OF MCKINNEY...MOVING SOUTH AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FARMERSVILLE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM...ALONG WITH FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY
RAINFALL.

65/DD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:03 PM CDTSevere Thunderstorm WarningFWDTarrant57 min
Jul 14, 7:25 PM CDTSevere Thunderstorm WarningFWDHill65 min
Jul 14, 7:35 PM CDTSevere Thunderstorm WarningFWDJohnson55 min
Jul 14, 8:05 PM CDTSevere Thunderstorm WarningFWDEllis40 min
Jul 14, 8:19 PM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt56 min
Jul 14, 8:38 PM CDTSevere Thunderstorm WarningFWDNavarro67 min
Jul 14, 8:41 PM CDTFlash Flood WarningFWDEllis3 hr
Jul 14, 8:46 PM CDTSevere Thunderstorm WarningFWDEllis61 min
Jul 14, 8:48 PM CDTSevere Thunderstorm WarningFWDErath72 min
Jul 14, 9:09 PM CDTSevere Thunderstorm WarningFWDHenderson66 min
Jul 15, 4:01 PM CDTSevere Thunderstorm WarningFWDTarrant28 min
Jul 15, 4:22 PM CDTSevere Thunderstorm WarningFWDLamar59 min
Jul 15, 4:34 PM CDTSevere Thunderstorm WarningFWDRockwall29 min
Jul 15, 4:43 PM CDTSevere Thunderstorm WarningFWDRains42 min
Jul 15, 4:46 PM CDTSevere Thunderstorm WarningFWDVan Zandt59 min
Jul 15, 4:54 PM CDTSevere Thunderstorm WarningFWDDelta51 min
Jul 15, 5:06 PM CDTSevere Thunderstorm WarningFWDDenton51 min
Jul 15, 5:09 PM CDTSevere Thunderstorm WarningFWDDallas67 min
Jul 15, 5:10 PM CDTFlash Flood WarningFWDLamar3 hr
Jul 15, 5:18 PM CDTSevere Thunderstorm WarningFWDCollin41 min
Jul 15, 5:42 PM CDTFlash Flood WarningFWDDallas2 hr
Jul 15, 6:30 PM CDTSevere Thunderstorm WarningFWDLimestone60 min
Jul 15, 6:39 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant66 min
Jul 15, 6:43 PM CDTSevere Thunderstorm WarningFWDEllis62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.